MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA CRVD GVF INS 4 17.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA CRVD GVF INS 4 17.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 158114017
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during a procedure on (b)(6) 2025, the device could not be positioned correctly and so was not implanted.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿during implantation the device could not be positioned correctly.The component was returned for evaluation, because the defect was suspected¿.The product returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis revealed that signs of deformation at one of the frontal locking mechanism tabs.Additionally, one of the posterior grooves that are designed to slide into the locking feature of the mating tibial tray was slightly delaminated.No other defects that could have contributed to the reported event were found.The observed condition of the device could be consistent with component misalignment due to improper user technique resulting in unsuccessful attempts of insert the device into the tibial tray.However, a definitive root cause could not be determined with the information and evidence available.A manufacturing record evaluation was performed for the finished device [158114017 / d24040886] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the sigma crvd gvf ins 4 17.5mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [158114017 / d24040886] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device [158114017 / d24040886] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿during implantation the device could not be positioned correctly.The component was returned for evaluation, because the defect was suspected¿.The sigma crvd gvf ins 4 17.5mm was not returned to depuy synthes, however photos were provided for review.Review of the photographic evidence revealed signs of deformation at one of the frontal locking mechanism tabs.No other defects that could have contributed to the reported event were observed.The observed condition of the device could be consistent with component misalignment due to improper user technique resulting in unsuccessful attempts of insert the device into the tibial tray.However, a definitive root cause could not be determined with the information and evidence available.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device [158114017 / d24040886] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the sigma crvd gvf ins 4 17.5mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [158114017 / d24040886] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device [158114017 / d24040886] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿during implantation the device could not be positioned correctly.The component was returned for evaluation, because the defect was suspected¿.The sigma crvd gvf ins 4 17.5mm was not returned to depuy synthes, however photos were provided for review.Review of the photographic evidence revealed signs of deformation at one of the frontal locking mechanism tabs.No other defects that could have contributed to the reported event were observed.The observed condition of the device could be consistent with component misalignment due to improper user technique resulting in unsuccessful attempts of insert the device into the tibial tray.However, a definitive root cause could not be determined with the information and evidence available.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device [158114017 / d24040886] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the sigma crvd gvf ins 4 17.5mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [158114017 / d24040886] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device [158114017 / d24040886] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Added: b5.
 
Event or Problem Description
"additional information received".Has there been a removal/ revision surgery? no.The implant could not be placed correctly and was immediately removed.

Brand Name
SIGMA CRVD GVF INS 4 17.5MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJMSZ PLANT FOR STK. & N-STK.
no. 299, changyang street
suzhou industrial park
suzhou, jiangsu 21512 6
CH   215126
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23848505
Report Number1818910-2025-22228
Device Sequence Number13161617
Product Code JWH
UDI-Device Identifier10603295063483
UDI-Public(01)10603295063483(17)290331(10)D24040886
Combination Product (Y/N)N
PMA/510(K) Number
K033272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number158114017
Device Lot NumberD24040886
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer02/05/2026
02/17/2026
02/19/2026
02/19/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date02/06/2026
02/18/2026
02/20/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown